Alert archive / California / Flash Flood Warnings in 2004

Flash Flood Warning 25, NWS San Diego, CA

February 26, 2004Riverside County, San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Feb 26, 2004, 12:30 AM PST for Riverside County, San Bernardino County, California. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2004, 12:30 AM PST (08:30 UTC)
Expired
Feb 26, 2004, 2:00 AM PST
In force
90 min
Issued by
NWS San Diego, CA
Area
Whole counties

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2004-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2004-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 260830
FFWSGX
CAC065-071-260900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 AM PST THU FEB 26 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...NORCO...MORENO
  VALLEY...CORONA
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE CITIES OF...REDLANDS...RANCHO CUCAMONGA...
  ONTARIO...FONTANA...COLTON...CHINO

* UNTIL 200 AM PST

* AT 1225 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER CHINO HILLS...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BLOOMINGTON...GLEN AVON...
  GRAND TERRACE...HOME GARDENS...LOMA LINDA...MARCH AFB...MIRA
  LOMA...PEDLEY AND WOODCREST

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

LAT...LON 3395 11775 3374 11739 3404 11707 3416 11762

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 9:30 PM PST, 3 hours earlier.

Area forecast discussion, Feb 25, 9:30 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO
930 PM PST WED FEB 25 2004

.SYNOPSIS...A STRONG COLD FRONT WILL BRING HEAVY RAIN AT TIMES TONIGHT
THROUGH THURSDAY MORNING. THE SNOW LEVEL WILL START OUT ABOVE 7000
FEET AND THEN LOWER TO NEAR 5000 FEET ON THURSDAY. SHOWERS WILL
CONTINUE THROUGH FRIDAY...DECREASING FRIDAY NIGHT AND ENDING EARLY
SATURDAY. THE STORM WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND
DESERTS AND WILL ALSO BRING VERY LARGE SURF. DRYING OVER THE WEEKEND
UNDER WEAK HIGH PRESSURE. A MUCH WEAKER STORM WILL BRING A CHANCE OF
SHOWERS EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM...UPDATED ZONES TO MAKE A FEW MINOR CORRECTIONS. RAIN WAS
SPREADING IN FROM THE NW THIS EVE. WHILE THE 00Z NKX SOUNDING WILL NOT
BE REPRESENTATIVE OF THE AIR MASS THAT WILL SOON BE OVER OUR CWFA...IT
DID SHOW MODERATELY STRONG WLY WINDS ALOFT AND A FREEZING LEVEL NEAR
10 KFT. ONSHORE GRADIENTS...ESPECIALLY TO THE NE WITH ABOUT 8 MB
SAN-TPH.

THE COLD FRONT WILL BRING A 3 TO 6 HOUR PERIOD OF MODERATE TO HEAVY
RAIN TO MUCH OF THE CWFA LATE TONIGHT INTO EARLY THU AM. STRONG
WINDS...LOWERING SNOW LEVELS AND INCREASING SURF WILL ACCOMPANY AND
FOLLOW THE FRONT. SEE THE PRODUCTS LISTED BELOW FOR DETAILS. THE
CONTINUOUS PRECIP SHOULD TURN TO SHOWERS AND TAPER OFF RAPIDLY EARLY
THU AM. SHOWERS WILL CONTINUE THROUGH THU. ANOTHER SHORT WAVE SHOULD
REINFORCE THE SHOWERS A LITTLE ON FRI WITH POSSIBLE THUNDERSTORMS. A
FEW SHOWERS COULD LINGERING INTO SAT AM. DRIER NW FLOW DEVELOPS DURING
THE DAY SAT FOR DECREASING CLOUDS.

.LONG TERM...WEAK RIDGING FOR DRY WEATHER SUN. A COUPLE OF INSIDE
SLIDERS SHOULD BRING MORE CLOUDS AND COOLING MON AND AGAIN TOWARD NEXT
THU. CHANCE OF SHOWERS WITH THE FIRST SHORT WAVE...MAINLY MON NIGHT
INTO EARLY TUE AM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH...LAXFLSSGX.
WIND ADVISORY...LAXNPWSGX.
COASTAL FLOOD WATCH...LAXCFWSGX.
HIGH SURF ADVISORY...LAXMWSSGX.
WINTER STORM WARNING/WATCH...LAXWSWSGX.
RIVER STATEMENT...LAXRVSSGX.

&&

ATKIN
Hazardous weather outlook, Feb 25, 6:00 AM PST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST WED FEB 25 2004

CAZ042-043-048-050-055>058-060>062-261400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
600 AM PST WED FEB 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

1) FLASH FLOOD WATCH FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA
   FROM 6 PM TONIGHT UNTIL NOON THURSDAY...
   FLOOD WATCH FOR THE SAN DIEGO RIVER AT FASHION VALLEY
   FROM 6 PM TONIGHT UNTIL NOON THURSDAY...
   REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS.

2) HIGH SURF ADVISORY FROM 600 PM THIS EVENING THROUGH
   600 AM SATURDAY FOR ORANGE AND SAN DIEGO COUNTY COASTS...
   REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS.

3) SMALL CRAFT ADVISORY...
   REFER TO LAXCWFSGX  FZUS56 KSGX FOR DETAILS.

4) COASTAL FLOOD WATCH FROM MIDNIGHT TONIGHT THROUGH 600 AM
   FRIDAY FOR THE COASTS OF ORANGE AND SAN DIEGO COUNTIES...
   REFER TO LAXCFWSGX WHUS46 KSGX FOR DETAILS.

5) WIND ADVISORY FROM 6 PM TONIGHT UNTIL 6 AM THURSDAY FOR
   SAN BERNARDINO COUNTY MOUNTAINS-
   RIVERSIDE COUNTY MOUNTAINS-
   SAN DIEGO COUNTY MOUNTAINS-
   APPLE AND YUCCA VALLEYS-
   COACHELLA VALLEY-
   SAN DIEGO COUNTY DESERTS-
   REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS.

   A STRONG PACIFIC STORM WILL AFFECT SOUTHWESTERN CALIFORNIA
   LATE TODAY THROUGH FRIDAY...
6) REFER TO LAXESFSGX FGUS76 KSGX FOR DETAILS.
7) REFER TO LAXSPSSGX WWUS86 KSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THURSDAY THROUGH FRIDAY...COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL
LINGER OVER THE SOUTHWEST STATES WITH SCATTERED SHOWERS FOR
SOUTHWEST CALIFORNIA. HIGH SURF WILL CONTINUE AT THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY.

XXX666

NNNN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:30 PM PSTFlash Flood WarningSGXSan Bernardino6 hr
Feb 26, 1:56 AM PSTFlash Flood WarningSGXRiverside, San Bernardino34 min
Feb 26, 2:30 AM PSTFlash Flood WarningSGXRiverside, San Bernardino6 hr
Feb 26, 5:05 AM PSTFlash Flood WarningSGXOrange3 hr
Feb 26, 7:28 AM PSTFlash Flood WarningSGXSan Diego2 hr
Feb 26, 9:30 AM PSTFlash Flood WarningSGXSan Diego90 min

Nearby

Flash Flood Warnings in California, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.